Format

Send to

Choose Destination
Pediatr Nephrol. 2004 Apr;19(4):445-7. Epub 2004 Feb 21.

Cefepime-induced non-convulsive status epilepticus in a peritoneal dialysis patient.

Author information

1
Department of Pediatrics, Division of Nephrology, Marmara University School of Medicine, Turkey.

Abstract

Non-convulsive status epilepticus related to cefepime has not been reported in childhood dialysis patients, although several adult cases have been reported. We report a state of acute confusion in a 15-year-old boy on continuous ambulatory peritoneal dialysis (CAPD) receiving cefepime that was diagnosed as status epilepticus by electroencephalography (EEG). The EEG improved after anticonvulsive therapy. All clinical symptoms disappeared dramatically within 24 h of discontinuation of cefepime. The differential diagnosis of confusional states and the mechanisms of the convulsive effects of antimicrobials in chronic renal failure are discussed. The importance that the clinician is aware of the rare side effects of antimicrobials is emphasized.

PMID:
14986079
DOI:
10.1007/s00467-003-1333-8
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center